James A. Mingo

Professor and Head of Department

Department of Mathematics and Statistics
Queen's University
Kingston, Canada
K7L 3N6

Telephone Numbers:

(613)-533-2444 (my office - voice mail after the fourth ring)
(613)-533-2390 (office of the Department of Mathematics and Statistics)
(613)-533-2964 (departmental fax machine)

Office: 312, Jeffery Hall


Teaching Fall 2017:


Math 891, Analysis I,
Wednesday 10:00 - 11:30, Friday 8:30 - 10:00, Jeff 422

Math 922, Functional Analysis;
Monday 2:30 - 4:00, Thursday 10:30 - 12:00, Jeff 222


Research

Seminar on Free Probability and Random Matrices Winter 2018

Research Group in Free Probability

Research interests:

Free probability theory, Random Matrices, C*-algebras, W*-algebras, Tilings, K-theory, C*-dynamical systems.

Preprint version of my book with Roland Speicher Free Probability and Random Matrices published by Springer in 2017

Click on the arXiv link to see the journal reference of the published version.

[Loading article descriptions ...]


Some older papers:

[1] Equivariant Triviality Theorems for Hilbert C*-bimodules (with William J. Phillips) , Proc. Amer. Math. Soc 91, (1984), 225-230 .

[2] K-theory and Multipliers of C*-algebras, Trans. Amer. Math. Soc. 299, (1987), 397-411.

[3] Weak Containment of Correspondences and Approximate Factorization of Completely Positive Maps, J. Functional Analysis, 89, (1990), 90-105.

[4] The Index of Normal Fredholm Elements of C*-algebras, (with J. S. Spielberg), Proc. Amer. Math. Soc., 113, (1991), 187-192.

[5] Approximately Inner Automorphisms of Semi-finite von Neumann Algebras, (with T. Giordano), Math. Scand., 72, (1993), 131-147.

[6] Quasi-multipliers and Embeddings of Hilbert C*-bimodules (with N.T. Shen and L.G. Brown), Canadian J. Math., 46, (1994), 1150-1174.

[7] (with T. Giordano),Tensor products of C*-algebras over Abelian Subalgebras, J. London Math. Soc., 55 (1997), 170-180. preprint available in PostScript (1.09MB).

[8] C*-algebras Associated with One-Dimensional Almost Periodic Tilings, Comm. Math. Phy., 183 (1997), 307-337 preprint available in PostScript (2.24 MB).

[9] (with Alexandru Nica), Crossings of Set Partitions and Addition of Graded Independent Random Variables, International J. Math., 8 , (1997), 645-664 preprint available in PostScript (1.46 MB).

[10] A Classification of One-Dimensional Almost Periodic Tilings Arising from the Projection Method, Trans. Amer. Math. Soc. , 352 (2000) 5363 -- 5277, preprint available in PostScript (1.6MB)..

[11] (with Alexandru Nica), The Asymptotic Distribution of Areas Enclosed by Random Walks on Z2, J. Combinatorial Thry. A , 84 , (1998) 55-86. available in PS(1.151MB).

[12] (with Alexandru Nica) Random unitaries in non-commutative tori and an asymptotic model for q-circular systems, Indiana Univ. Math. J. 50, (2001) 953-987, preprint available in PostScript or PDF